Alert archive / Florida / Tornado Warnings in 2007
Tornado Warning 38, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Sep 21, 2007, 4:56 PM CDT for Holmes County, Washington County, Florida. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2007, 4:56 PM CDT (21:56 UTC)
- Expired
- Sep 21, 2007, 5:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Holmes County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 46 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 5:10 PM CDT | TORNADO | 3 W Chipley, FL | A PILOT REPORTED VIA THE FAA THAT A TORNADO CROSSED INTERSTATE 10 ABOUT 20 MILES WEST OF MARIANNA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTAE 212157
TORTAE
FLC059-133-212245-
/O.NEW.KTAE.TO.W.0038.070921T2156Z-070921T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
456 PM CDT FRI SEP 21 2007
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF BONIFAY...
NORTHERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...THIS
INCLUDES THE CITY OF CHIPLEY...
* UNTIL 545 PM CDT
* AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO NEAR CHIPLEY...MOVING NORTHWEST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
BONIFAY BY 510 PM CDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.
LAT...LON 3099 8561 3091 8556 3090 8558 3084 8559
3083 8553 3078 8550 3072 8564 3089 8581
TIME...MOT...LOC 2156Z 152DEG 17KT 3076 8558
$$
22-BARRY1 follow-up statement
000
WWUS52 KTAE 212219
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EDT FRI SEP 21 2007
FLC133-212226-
/O.CAN.KTAE.TO.W.0038.000000T0000Z-070921T2245Z/
WASHINGTON FL-
516 PM CDT FRI SEP 21 2007
...THE TORNADO WARNING FOR NORTH CENTRAL WASHINGTON COUNTY IS
CANCELLED...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.
LAT...LON 3099 8561 3091 8556 3090 8558 3084 8559
3083 8559 3083 8558 3081 8565 3089 8581
TIME...MOT...LOC 2216Z 152DEG 17KT 3084 8563
$$
FLC059-212245-
/O.CON.KTAE.TO.W.0038.000000T0000Z-070921T2245Z/
HOLMES FL-
516 PM CDT FRI SEP 21 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
EASTERN HOLMES COUNTY...
AT 508 PM CDT...THE PUBLIC REPORTED A TORNADO CROSSING INTERSTATE 10
JUST WEST OF CHIPLEY. THIS TORNADO WAS NOW LOCATED IN JUST WEST OF
HOLMES COUNTY AIRPORT...OR NEAR BONIFAY...MOVING NORTHWEST AT 20 MPH.
THE TORNADO WILL BE NEAR...
HOLLAND CROSSROADS...NOMA JUNCTION AND NOMA BY 540 PM CDT...
ANOTHER TORNADO APPEARS TO BE DEVELOPING IN EASTERN HOLMES COUNTY
NEAR THE TOWN OF PITTMAN.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.
LAT...LON 3099 8561 3091 8556 3090 8558 3084 8559
3083 8559 3083 8558 3081 8565 3089 8581
TIME...MOT...LOC 2216Z 152DEG 17KT 3084 8563
$$
22-BARRYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Sep 21, 4:09 PM CDT, 47 minutes earlier.
Area forecast discussion, Sep 21, 4:09 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
509 PM EDT FRI SEP 21 2007
.SHORT TERM...TODAY-SUNDAY.
TROPICAL DEPRESSION #10...CURRENTLY LOCATED SOUTH OF WALTON COUNTY
WILL CONTINUE TO TRACK WEST-NORTHWEST ALMOST PARALLEL TO THE
COAST TOWARD THE LA/MS COAST AROUND 8 MPH AND MOVE ASHORE SOMETIME
TOMORROW MORNING. MAX SUSTAINED WINDS ARE 35 MPH WITH HIGHER GUSTS
AND THIS SYSTEM IS FORECAST TO STRENGTHEN OVER THE NEXT 12 TO 24
HOURS. THE MAIN CONCERN WITH THIS SYSTEM WILL CONTINUE TO BE
COASTAL FLOODING...HEAVY RAINFALL...AND WINDS ALONG THE COASTAL
AREAS. SOME ISOLATED AREAS HAVE ALREADY RECEIVED UP TO 2 TO 3
INCHES OF RAINFALL AND SEVERAL MORE INCHES ARE NOT OUT OF QUESTION
THROUGH THE NIGHT. ALSO...THE POSSIBILITY OF TORNADOES WILL
CONTINUE AS OUR AREA WILL REMAIN IN THE RIGHT FRONT QUADRANT OF
THIS SYSTEM. POPS WILL REMAIN TRICKY THROUGH TONIGHT AND INTO
TOMORROW MORNING. GUIDANCE IS SHOWING A WIDE VARIETY OF SOLUTIONS.
WILL LIKELY TAKE AN AVERAGE OF THE PREVIOUS FORECAST AND THE NEW
GUIDANCE. REFER TO THE MARINE SECTION FOR COASTAL FLOODING
CONCERNS. FOR TOMORROW AND SUNDAY...EAST-SOUTHEAST WINDS WILL
CONTINUE ACROSS THE AREA WITH PLENTY OF DEEP LAYER MOISTRUE.
THEREFORE...WILL CONTINUE TO SHOW A CHANCE TO LIKELY POPS ACROSS
THE BOARD THROUGH THE REMAINDER OF THE SHORT TERM.
.LONG TERM...(MONDAY THROUGH FRIDAY).
VERY BUSY NIGHT WITH A LOT TIME SPENT REGARDING ISSUES IN THE SHORT
TERM. HOWEVER...LITTLE CHANGE SEEN IN THE GLOBAL MODELS FOR NEXT
WEEK PER PREVIOUS FORECAST. GFS/ECMWF CONTINUE TO ADVERTISE A VERY
SUMMER LIKE PATTERN ACROSS THE SOUTHEAST MONDAY INTO EARLY WEDNESDAY
WITH UPPER LEVEL AND SURFACE RIDGING IN PLACE. THIS SHOULD RESULT IN
SEASONABLE TEMPERATURES IN THE UPPER 80S TO NEAR 90 AND SCATTERED
MAINLY AFTERNOON AND EVENING SHOWERS AND STORMS EACH DAY. A COLD
FRONT IS THEN EXPECTED TO PUSH INTO THE SOUTHEASTERN STATES FOR
WEDNESDAY INTO THURSDAY.
&&
.AVIATION...BANDS OF SHOWERS AND THUNDERSTSORMS WILL CONTINUE TO
SPREAD NORTHWEST FROM THE COASTAL WATERS INLAND ACROSS THE FLORIDA
BIG BEND AND PANHANDLE AND NORTHWARD INTO SOUTHWEST AND SOUTH CENTRAL
GEORGIA... ASSOCIATED WITH AN AREA OF LOW PRESSURE MOVING SLOWLY
WEST NORTHWEST ACROSS THE EASTERN GULF OF MEXICO. BRIEF HEAVY RAIN
AND WIND GUSTS 20-30 KNOTS WILL ACCOMPANY THESE SHOWERS. CIGS WILL
REMAIN MVFR WITH LIFR CONDITIONS IN THE VICINITY OF THE
SHOWERS...AND WINDS WILL CONTINUE SUSTAINED 10 TO 15 KT...GRADUALLY
BECOMING MORE SOUTHEAST AS THE LOW CONTINUES TO TRACK WEST NORTHWEST
TOWARDS THE CENTRAL GULF COAST. GREATEST THREAT OF HEAVY RAIN AND
THUNDERSTORMS WILL BE ALONG AND NEAR THE COASTAL AREAS...FROM THE
FLORIDA BIG BEND WESTWARD...AS REFLECTED IN THE TLH AND PFN TERMINAL
FORECASTS.
&&
.MARINE...
WILL CONTINUE TO MONITOR THE COASTAL FLOODING PROBABILITIES AS THE
DAY PROGRESSES. THE CURRENT WATER LEVEL FROM APALACHICOLA IS
CURRENTLY READING APPROXIMATELY 1.5 FT ABOVE AVERAGE. WITH THE
PERSISTENT ONSHORE FLOW ACROSS ST. GEORGE AND FRANKLIN COUNTY THESE
LEVELS WILL BE SLIGHTLY HIGHER. EXPECT THE HIGHEST POTENTIAL FOR
COASTAL FLOODING TO BE LATER THIS EVENING AND INTO TONIGHT ALONG
PORTIONS OF OUR COAST UPON THE ARRIVAL OF THE NEXT HIGH TIDE. RIP
CURRENTS WILL REMAIN DANGEROUS ALONG AND NEAR THE SOUTHERN TIP OF
CAPE SAN BLAS...ST. GEORGE ISLAND...AND EVENTUALLY ALONG THE
PANHANDLE BEACHES LATER TODAY.
SURF WILL REMAIN ROUGH WITH THE ONSHORE FLOW AT ST. GEORGE ISLAND
THROUGH THE DAY. ANOTHER THING TO CONTINUE TO MONITOR WILL BE ANOTHER
DEVELOPING FEATURE IN THE WESTERN CARIBBEAN THAT THE MODELS HAVE
BEEN HINTING AT FOR THE PAST FEW DAYS NOW. CONVECTION WITH THIS
SYSTEM IS BEGINNING TO FLARE ON THE SATELLITE IMAGERY. THIS STORM
IS PROGGED TO PUSH NORTH THROUGH THE YUCATAN CHANNEL AND COULD
SEND ANOTHER SOUTHERLY SOURCE OF WAVE ENERGY TOWARD OUR COAST
SOMETIME AROUND SUNDAY/MONDAY TIME FRAME. ALSO DURING THIS TIME
FRAME...THE MODELS ARE SHOWING MUCH LIGHTER WINDS OUT OF THE EAST-
SOUTHEAST DIRECTION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 72 87 72 89 72 / 40 60 40 60 20
PANAMA CITY 74 85 75 88 74 / 70 60 40 60 30
DOTHAN 70 87 70 89 70 / 50 50 30 60 20
ALBANY 71 88 71 91 70 / 30 50 30 60 20
VALDOSTA 72 88 72 90 70 / 30 50 30 60 20
CROSS CITY 72 88 72 90 71 / 40 60 40 60 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAY...COASTAL
WALTON...FRANKLIN...GULF.
COASTAL FLOOD WARNING UNTIL 11 AM EDT SATURDAY FOR THE FOLLOWING
ZONES: JEFFERSON...WAKULLA.
FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAY...COASTAL WALTON...FRANKLIN...GULF...WASHINGTON.
GM...SMALL CRAFT ADVISORY IN EFFECT FOR COASTAL LEGS
730...755...765...AND 775 THROUGH SATURDAY MORNING FOR WINDS
AND SEAS.
&&
AVIATION...CAMP
SHORT TERM/MARINE...GIBBS
LONG TERM...MROCZKAHazardous weather outlook, Sep 21, 12:15 PM CDT, 4 hours 41 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-221000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 115 PM EDT FRI SEP 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TROPICAL STORM WARNING IN EFFECT FROM APALACHICOLA TO DESTIN... ...COASTAL FLOOD WARNING IN EFFECT FOR WAKULLA AND JEFFERSON COUNTIES THROUGH SATURDAY MORNING... ...FLOOD WATCH IN EFFECT COASTAL COASTAL AREAS OF THE WESTERN BIG BEND AND FLORIDA PANHANDLE THROUGH SATURDAY MORNING... ...THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT... THE AREA OF LOW PRESSURE OVER THE EASTERN GULF OF MEXICO HAS DEVELOPED INTO SUBTROPICAL DEPRESSION TEN. THE MAIN IMPACTS FROM THE SUBTROPICAL DEPRESSION WILL BE RAINFALL...COASTAL FLOODING...AND THE POSSIBILITY OF ISOLATED TORNADOES. MORE DETAILED INFORMATION CAN BE FOUND IN THE SUBTROPICAL DEPRESSION LOCAL STATEMENT. RAINFALL IS EXPECTED TO BE HIGHEST ALONG THE COAST WHERE 2 TO 4 INCHES OF RAINFALL IS POSSIBLE WITH ISOLATED HIGHER AMOUNTS. ACROSS INLAND AREAS...RAINFALL AMOUNT OF 1 TO 2 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS UP TO 3 INCHES POSSIBLE. COASTAL AREAS HAVE BEEN INCLUDED IN A FLOOD WATCH. STRONG SOUTHERLY FLOW ACROSS APALACHEE BAY WILL LEAD TO HIGHER THAN NORMAL TIDES ALONG THE BIG BEND COASTLINE. TIDES OF 1 TO 3 FEET ABOVE NORMAL ARE EXPECTED. REFER TO THE LATEST COASTAL FLOOD WARNING PRODUCT FOR FURTHER DETAILS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH SUBTROPICAL DEPRESSION TEN WILL CONTINUE TO ROTATE ACROSS THE AREA THROUGH THE AFTERNOON AND INTO TONIGHT. A FEW OF THE THUNDERSTORMS MAY BECOME STRONG AT TIMES WITH ISOLATED TORNADOES POSSIBLE.. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SOUTHERLY FLOW ON THE EASTERN SIDE OF LOW PRESSURE TO OUR WEST WILL CONTINUE TO BRING PLENTY OF TROPICAL MOISTURE NORTHWARD INTO THE REGION THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE DAY IN THIS UNSTABLE ATMOSPHERE. THE MAIN THREATS WILL BE FOR LOCALLY HEAVY RAINS. SUMMER LIKE CONDITIONS ARE THEN EXPECTED FOR SUNDAY INTO THE FIRST HALF OF NEXT WEEK...WITH A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. CAMP
In the hours before
Local storm report, Sep 21, 1:50 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TORNADO 5 W MAYO 30.05N 83.26W
09/21/2007 LAFAYETTE FL EMERGENCY MNGR
LARGE OAKS DOWN WITH DEBRIS ON HIGHWAY 534 AND COUNTY
ROAD 351. TRACK APPROX 100 FEET WIDE AND A QUARTER MILE
LONG.
&&
LBOLDENLocal storm report, Sep 21, 2:59 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
359 PM EDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TORNADO 5 W MAYO 30.05N 83.26W
09/21/2007 LAFAYETTE FL EMERGENCY MNGR
LARGE OAKS DOWN WITH DEBRIS ON HIGHWAY 534 AND COUNTY
ROAD 351. TRACK APPROX 100 FEET WIDE AND A QUARTER MILE
LONG.
&&
LBOLDENThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:15 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Sep 20, 7:27 PM CDT | Severe Thunderstorm Warning | TAE | Dixie | 48 min |
| Sep 20, 9:09 PM CDT | Special Marine Warning | TAE | 66 min | |
| Sep 20, 9:35 PM CDT | Severe Thunderstorm Warning | TAE | Franklin | 40 min |
| Sep 20, 9:56 PM CDT | Tornado Warning | TAE | Franklin | 49 min |
| Sep 20, 10:18 PM CDT | Special Marine Warning | TAE | 117 min | |
| Sep 21, 12:09 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Sep 21, 1:13 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Sep 21, 2:19 AM CDT | Special Marine Warning | TAE | 56 min | |
| Sep 21, 5:06 AM CDT | Tornado Warning | TAE | Franklin | 39 min |
| Sep 21, 9:58 AM CDT | Coastal Flood Warning | TAE | Franklin, Jefferson, Wakulla | 9 hr |
| Sep 21, 11:49 AM CDT | Flood Watch | TAE | Bay, Franklin, Gulf, Walton | 8 min |
| Sep 21, 11:57 AM CDT | Flood Watch | TAE | Bay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more | 12 hr |
| Sep 21, 4:27 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 48 min |
| Sep 21, 5:26 PM CDT | Tornado Warning | TAE | Holmes | 49 min |
| Sep 21, 5:32 PM CDT | Severe Thunderstorm Warning | TAE | Wakulla | 43 min |
Nearby
Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.